MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL

MICROVENTION, INC. AZUR CX DETACHABLE; EMBOLIZATION COIL
Model Number 45-780828-L
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that while re-positioning an embolization coil in a splenic aneurysm, the coil detached partially in the microcatheter and partially in the aneurysm.The coil was pushed into the intended area with a pusher wire.There was no reported intervention or patient injury.The patient was reported to be fine.
 
Additional Manufacturer Narrative
The pusher was returned without the implant for analysis.There is minimal evidence of damage to the delivery pusher; however, there was a prolapsed section just distal to the monofilament knot-tie.The knot-tie was noted to be intact.The distal end of the monofilament was located approximately 1cm from distal tip of pusher.Tensile failure was noted, as evidenced with an uneven surface and necking.Based on the investigation, the monofilament portion of the pusher showed evidence of a tensile failure.The root cause is unknown; however, the damage to the device exhibited evidence that it was subjected to excessive tensile force that exceeded the maximum strength specification of the monofilament.

Brand Name
AZUR CX DETACHABLE
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7250288
Report Number2032493-2018-00023
Device Sequence Number949569
Product Code KRD
UDI-Device Identifier00810170018336
UDI-Public(01)00810170018336(11)161115(17)211031(10)161115LC8
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K123384
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2021
Device Model Number45-780828-L
Device Catalogue Number45-780828
Device Lot Number161115LC8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/10/2018
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date03/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight86